South Carolina, 2007

Strong Wind in South Carolina, June 2, 2007

June 2, 2007 · NWS CHS · 4 events in 4 counties and zones

The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 8:52 PM EST, 8 minutes earlier.

Area forecast discussion, Jun 2, 8:52 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EDT SAT JUN 2 2007

.SYNOPSIS...
EXTRATROPICAL LOW PRES WILL MOVE NNE UP THE ERN SEABOARD THROUGH
SUNDAY. A SERIES OF WEAK FRONTS MAY MOVE THROUGH EARLY NEXT WEEK
BEFORE A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLC
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TD BARRY LOCATED SE OF KSAV WILL CONTINUE TO MOVE N/NE ACROSS
SRN S CAROLINA WHILE WEAKENING INTO AN EXTRATROPICAL SYSTEM BEFORE
MOVING INTO CAROLINA COAST EARLY SUNDAY. SIGNIFICANT RAINFALL NOW
MAINLY CONFINED TO THE COASTAL S CAROLINA COASTAL COUNTIES AND
ADJACENT COASTAL WATERS AT 930 PM.

WE WILL MAINTAIN FLOOD WATCH INTACT UNTIL CONVECTION MOVES AWAY
LATER TONIGHT. WIND ADVISORY SEEMS TO BE WORKING OUT WELL...SEE
LATEST PNSCHS. WINDS ON THE BACKSIDE OF THE STRONG LOW ON THE GA
COAST WERE GUSTY AS PRES GRADIENT QUITE TIGHT FROM THE CSRA DOWN
TO ALMA AND VALDOSTA. WE ARE INCREASING OUR WIND SPEEDS INLAND
TONIGHT TO ACCOUNT FOR THIS GRADIENT WRAPPING IN UNDER THE STRONG
DRY SLOT.

RECENTLY SENT ZONE FORECAST UPDATE AND SEND ANOTHER UPDATE LATER
TO REMOVE SHLW COASTAL FLOODING HEADLINES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS BARRY TRANSITIONS INTO A EXTRATROPICAL CYCLONE AND EMERGES OUT
INTO THE ATLC OFF THE SC COAST BY EARLY SUN MORNING...EXPECT SOME
IMPROVING WEATHER FROM SOUTHWEST TO NORTHEAST. WILL START OUT WITH
CHC POP THROUGH THE AREA...BUT BY LATE AFTERNOON POP WILL BE LESS
THAN 20 PERCENT AS NORTHERLY AND NORTHWESTERLY WINDS BRING SOME
DRIER AIR INTO THE AREA. THERE WILL BE SOME WRAP AROUND MOISTURE
BUT SHOULD STAY MAINLY IN THE FORM OF CLOUDS BY THE AFTERNOON. MAY
EVEN SEE A PEAK OF SUN. BUT FOR THE MAJORITY OF THE DAY...MOSTLY
CLOUDY CONDITIONS WILL PREVAIL WITH TEMPS IN THE MID 80S. LAKE
WIND ADVISORY WILL GO THROUGH 11AM WITH A DECREASE IN WIND DURING
THE AFTERNOON.

WILL BE LOOKING FOR SOME SLIGHT 20 POP SUN NIGHT AND ALSO MONDAY AS
AREA WILL STILL BE AFFECTED BY LONG WAVE TROF OVER THE SOUTHEAST.
MODELS ARE ADVERTISING A FEW WEAK DISTURBANCES MOVING THROUGH THE
AREA WHICH GIVEN THE FORECAST INSTABILITY MAY LEAD TO SOME
CONVECTION DEVELOPING.  SHOULD NOT BE VERY WIDESPREAD HOWEVER.
SOUTHWESTERLY WINDS WILL PUSH THE TEMPS INTO THE UPPER 80S TO NEAR
90 IN SOME SPOTS MONDAY AFTERNOON.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS SHOWS A BOUNDARY MOVING THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT. THIS MAY BRING A SCATTERED SHOWERS ESPECIALLY TO THE SOUTHERN
CWA. HIGH PRESSURE BRINGS DRIER AIR INTO THE REGION THROUGH THURSDAY
WITH LOW LEVEL MOISTURE INCREASING BY THE END OF THE WEEK. MAX
TEMPERATURES WILL BE IN THE UPPER 80S WITH A POSSIBILITY OF REACHING
TO THE LOWER 90S BY THE END OF THE WEEK. LOW TEMPERATURES OF MID TO
UPPER 60S RISING TO AROUND 70 BY THE END OF THE WEEK.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
IFR CONDITIONS EXPECTED BOTH TERMS OVERNIGHT WITH INCREASING WINDS
AT KCHS AND SLOWLY DIMINISHING AT KSAV.

EXTENDED AVIATION OUTLOOK...
ASIDE FROM BRIEF IFR CONDS IN ISOLD TO SCT AFTN TSTMS AND IN
EARLY MRNG RADIATION FOG...VFR CONDITIONS SHOULD PREVAIL MON
THROUGH THU.

&&

.MARINE...
THE CENTER CIRCULATION OF REMNANTS OF BARRY IS NOW OVER
THE SRN HALF OF THE WATERS WHICH IS EVIDENT BY WINDS AT 41008 LESS
THAN 20 KT WHILE 41004 IS APPROXIMATELY 35G40 KT. MSAS DATA SHOWS
A SIGNIFICANT TIGHTENING OF THE GRADIENT ON THE BACKSIDE OF THE
CIRCULATION WELL INLAND WHICH LOOKS TO FOLLOW THE CIRCULATION
NEWD. THUS...THE CURRENT LULL OVER THE SRN HALF OF THE WATERS DOES
NOT LOOK TO LAST LONG AND SPEEDS ARE EXPECTED TO INCRS BACK TO
GALE LEVELS DURING THE OVERNIGHT HOURS.

HAVE TOUCHED UP THE WIND GRIDS TO ACCOUNT FOR THE LESSER SPEEDS NEAR
THE CENTER THAT WILL LATER ON ACCELERATE OVERNIGHT.

LAKE WINDS...PINEVILLE HAS BEEN REPORTING SUSTAINED 15-20 MPH WINDS
WITH GUSTS 30-35 MPH...AND AS HIGH AS 37 MPH...FROM THE NNE OVER THE
PAST 2 HOURS. GIVEN THE FETCH IS COMING OFF THE LAND...THE WINDS
OVER THE OPEN LAKE WATERS ARE UNDOUBTEDLY HIGHER. THUS...WILL
MAINTAIN THE LWA FOR MOULTRIE AS CURRENTLY ADVERTISED.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF/RIP CURRENTS...DANGEROUS BREAKING WAVE CONDITIONS
WITHIN THE SURF ZONE. WITH BREAKERS AROUND 8 FT REPORTED EARLIER
AT TYBEE ISLAND. THE ADVISORIES FOR THE GA AND SC COASTS WILL LAST
INTO EARLY TMRW MRNG. IN ADDITION TO THE HIGH SURF...BEACH
EROSION WILL BE A PROBLEM FOR MANY BEACHES...ESP THOSE THAT HAVE
ALREADY EXPERIENCED MINOR TO MODERATE EROSION FROM PREVIOUS HIGH
PRES WEDGES AND COASTAL LOW PRES SYSTEMS EARLIER THIS YEAR. IN
ADDITION...THE RIP CURRENT RISK WILL REMAIN MOD-HIGH THROUGH
TONIGHT.

COASTAL FLOODING...A STRENGTHENING ONSHORE FLOW WILL LIKELY PUSH
POSITIVE TIDAL DEPARTURES TO AT LEAST 1-2 FT ABOVE NOS PREDICTED
LEVELS TONIGHT. TIDE LEVELS WILL LIKELY SURPASS SHALLOW COASTAL
FLOODING CRITERIA AT BOTH CHARLESTON HARBOR AND FORT PULASKI BUT
DO NOT EXPECT THEM TO SURPASS THE COASTAL FLOOD WARNING CRITERIA
OF 8 FT MLLW AND 10 FT MLLW...RESPECTIVELY. THUS...WILL DROP THE
COASTAL FLOOD WATCH WITH THE AFTN FCST PACKAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR GAZ117-119-139-
     141.
     SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING
     FOR GAZ117-119-139-141.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR SCZ045.
     FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR SCZ048>051.
     HIGH SURF ADVISORY UNTIL 11 AM EDT SUNDAY FOR SCZ048>051.
     WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR SCZ048>051.
     SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING
     FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ330-350-352-354-374.

&&
Hazardous weather outlook, Jun 2, 5:44 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SAT JUN 2 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
644 PM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-031000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
644 PM EDT SAT JUN 2 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT AS
STRONG ONSHORE FLOW CONTINUES OVER THE ATLANTIC WATERS.

SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER
AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS
HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS
EITHER SIDE OF THE HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY
AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-031000-
BERKELEY-
644 PM EDT SAT JUN 2 2007

...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>051-031000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
644 PM EDT SAT JUN 2 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS THIS
EVENING AND TONIGHT AS STRONG ONSHORE FLOW CONTINUES OVER THE
ATLANTIC WATERS.

SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER
AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS
HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS
EITHER SIDE OF THE HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY
AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-031000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
644 PM EDT SAT JUN 2 2007

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 7:14 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG VALONA                  31.48N 81.34W
06/02/2007                   MCINTOSH           GA   LAW ENFORCEMENT

            TREES AND SOME POWERLINES DOWN IN VALONA. TIME ESTIMATED.

0330 PM     NON-TSTM WND DMG DARIEN                  31.37N 81.43W
06/02/2007                   MCINTOSH           GA   LAW ENFORCEMENT

            TREES AND SOME POWERLINES DOWN IN DARIEN. TIME ESTIMATED.

0455 PM     HIGH SURF        TYBEE ISLAND            32.00N 80.85W
06/02/2007                   CHATHAM            GA   LAW ENFORCEMENT

            TYBEE ISLAND POLICE REPORTING 8 FT BREAKERS.

0515 PM     NON-TSTM WND DMG GARDEN CITY             32.10N 81.18W
06/02/2007                   CHATHAM            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&
Local storm report, Jun 2, 8:11 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            CHARLESTON              32.78N 79.94W
06/02/2007                   CHARLESTON         SC   LAW ENFORCEMENT

            FLOODING ON THE FOLLOWING
            ROADS...ASHLEY...FISHBOURNE...THE CROSSTOWN...SMITH AND
            VANDERHORST. STREETS ARE PASSABLE FOR NOW.

&&
Local storm report, Jun 2, 8:44 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     FLOOD            CHARLESTON              32.78N 79.94W
06/02/2007                   CHARLESTON         SC   COUNTY OFFICIAL

            BATTERY AREA CLOSED DUE TO FLOODING. WAVES CRASHING OVER
            THE SEAWALL FROM CHARLESTON HARBOR. WASHINGTON AND HAZEL
            STREETS FLOODED. CALHOUN AND CONCORD STREETS FLOODED.
            ADDITIONAL STREET CLOSURES IN PROGRESS.

&&
Local storm report, Jun 2, 8:52 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     NON-TSTM WND DMG HILTON HEAD ISLAND      32.22N 80.75W
06/02/2007                   BEAUFORT           SC   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND POWERLINES DOWN IN HILTON
            HEAD...SAINT HELENA AND SHELL POINT.

&&
Local storm report, Jun 2, 8:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     NON-TSTM WND GST SULLIVANS ISLAND        32.76N 79.84W
06/02/2007  M60 MPH          CHARLESTON         SC   OFFICIAL NWS OBS

            MEASURED AT BEN SAWYER BRIDGE.

&&

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Beaufort

When
June 2, 9:00 PM EST
Where
Beaufort forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Trees and power lines reported down with strong winds.

Strong Wind, Coastal Jasper

When
June 2, 9:00 PM EST
Where
Coastal Jasper forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Trees and power lines reported down with strong winds.

Strong Wind, Southern Colleton

When
June 2, 9:00 PM EST
Where
Southern Colleton forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Trees and power lines reported down with strong winds.

Strong Wind, Charleston

When
June 2, 9:00 PM EST
Where
Charleston forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement

Trees and power lines reported down with strong winds.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43441, 43442, 43443, 43444.